1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

**Night shifts**Type 1 and tresiba

Discussion in 'Jobs and Employment' started by Courtz, Feb 26, 2020.

  1. Courtz

    Courtz · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    I've just had to start doing night shifts at my work 10:00pm-6:00am, I would usually take my tresiba in the morning on a normal shift(injecting at Around 5:00am) so with this in my mind I carried on injecting at 5:00am then getting home then sleeping till around 14:00 however everytime without fail I would wake up to a severe hypo(2.3) so now I don't know what to do with the Injections do I skip a day each time because tresiba last 42 hours or?? Please help!!!
     
  2. Muneeb

    Muneeb Type 1 · Well-Known Member

    Messages:
    427
    Likes Received:
    202
    Trophy Points:
    103
    Don't skip a day, although it is proclaimed to last 48 hours it won't. I would reduce your basal dosage. Also make sure you don't have fast acting on board from insulin near bedtime that is causing the lows.
     
  3. Ushthetaff

    Ushthetaff Type 1 · Well-Known Member

    Messages:
    194
    Likes Received:
    139
    Trophy Points:
    83
    Hi I worked shifts for over 30 years , like you I was undecided what to do with night shifts , personally I took my what was then Lanctus at the same time as normal , I just use to take actrapid when I ate , as suggested might be worth dropping ur tresiba dosage a tad, or let your bs be a bit higher before bed and keep same dosage , it’s all a bit of trial and error at first but you will get it sorted .
    Ps I could never have worked 9-5
     
  4. porl69

    porl69 Type 1 · Well-Known Member

    Messages:
    3,531
    Likes Received:
    3,982
    Trophy Points:
    198
    Don't miss a day with your Tresiba! If you do drop your insulin a unit or so, don't forget it will take around 3 days to register in your body, so careful when you stop the night shifts!
     
  5. slip

    slip Type 1 · Well-Known Member

    Messages:
    3,524
    Likes Received:
    5,385
    Trophy Points:
    198
    Or you may want to think about changing to a more flexible basal insulin - levemir twice a day for example. Speak to your DSN or clinic if this is going to be a 'thing' from now on.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook